Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 49, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jun 5, 2020, 8:01 AM CDT for Piatt County, Illinois. It took effect at Jun 6, 2020, 2:30 AM CDT. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2020, 8:01 AM CDT (13:01 UTC)
- In effect from
- Jun 6, 2020, 2:30 AM CDT
- Expired
- Jun 8, 2020, 5:15 PM CDT
- In force
- 63 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Piatt County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River at Monticello (MNTI2).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
639
WGUS43 KILX 051301
FLWILX
Flood Warning
National Weather Service Lincoln IL
801 AM CDT Fri Jun 5 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC147-060301-
/O.NEW.KILX.FL.W.0049.200606T0730Z-200608T1600Z/
/MNTI2.1.ER.200606T0730Z.200607T0600Z.200608T1000Z.NO/
801 AM CDT Fri Jun 5 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Sangamon River at Monticello.
* From late tonight until Monday morning.
* At 700 AM Friday the stage was 11.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 14.0 feet by early Sunday morning.The
river will fall below flood stage by early Monday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Sangamon River
Monticello 13 11.9 Fri 7 AM 13.3 14.0 12.9
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
Ousley8 follow-up statements
759
WGUS83 KILX 051547
FLSILX
Flood Statement
National Weather Service Lincoln IL
1047 AM CDT Fri Jun 5 2020
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-060546-
/O.CON.KILX.FL.W.0049.200606T0730Z-200608T1600Z/
/MNTI2.1.ER.200606T0730Z.200607T0600Z.200608T1000Z.NO/
1047 AM CDT Fri Jun 5 2020
The Flood Warning continues for
The Sangamon River at Monticello.
* From late tonight until Monday morning.
* At 1000 AM Friday the stage was 12.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 14.0 feet by early Sunday morning.The
river will fall below flood stage by early Monday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Sangamon River
Monticello 13 12.0 Fri 10 AM 13.3 14.0 12.9
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
Ousley139
WGUS83 KILX 060037
FLSILX
Flood Statement
National Weather Service Lincoln IL
737 PM CDT Fri Jun 5 2020
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-061437-
/O.EXT.KILX.FL.W.0049.200606T1030Z-200608T1200Z/
/MNTI2.1.ER.200606T1030Z.200607T0600Z.200608T0600Z.NO/
737 PM CDT Fri Jun 5 2020
The Flood Warning continues for
The Sangamon River at Monticello.
* From late tonight until Monday morning.
* At 700 PM Friday the stage was 12.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 14.0 feet by early Sunday morning. The
river will fall below flood stage by early Monday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Sangamon River
Monticello 13 12.3 Fri 7 PM 13.1 13.9 12.6
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
37085
WGUS83 KILX 061432
FLSILX
Flood Statement
National Weather Service Lincoln IL
932 AM CDT Sat Jun 6 2020
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-070431-
/O.EXT.KILX.FL.W.0049.000000T0000Z-200608T0900Z/
/MNTI2.1.ER.200606T1043Z.200607T0600Z.200608T0300Z.NO/
932 AM CDT Sat Jun 6 2020
The Flood Warning continues for
The Sangamon River at Monticello.
* Until late Sunday night.
* At 900 AM Saturday the stage was 13.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.9 feet by
early tomorrow morning. The river will fall below flood stage
tomorrow evening.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Sangamon River
Monticello 13 13.2 Sat 9 AM 13.8 12.4 10.2
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
Ousley765
WGUS83 KILX 070004
FLSILX
Flood Statement
National Weather Service Lincoln IL
704 PM CDT Sat Jun 6 2020
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-071405-
/O.CON.KILX.FL.W.0049.000000T0000Z-200608T0900Z/
/MNTI2.1.ER.200606T1043Z.200607T0600Z.200608T0300Z.NO/
704 PM CDT Sat Jun 6 2020
The Flood Warning continues for
The Sangamon River at Monticello.
* Until late Sunday night.
* At 600 PM Saturday the stage was 13.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.9 feet by
early tomorrow morning. The river will fall below flood stage
tomorrow evening.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Sangamon River
Monticello 13 13.7 Sat 6 PM 13.8 12.4 10.7
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
37173
WGUS83 KILX 071424
FLSILX
Flood Statement
National Weather Service Lincoln IL
924 AM CDT Sun Jun 7 2020
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-080424-
/O.EXT.KILX.FL.W.0049.000000T0000Z-200608T1424Z/
/MNTI2.1.ER.200606T1043Z.200607T1045Z.200608T0824Z.NO/
924 AM CDT Sun Jun 7 2020
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Monday morning.
* At 900 AM Sunday the stage was 13.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Sangamon River
Monticello 13 13.9 Sun 9 AM 12.7 10.6 9.5
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
Barnes098
WGUS83 KILX 072349
FLSILX
Flood Statement
National Weather Service Lincoln IL
649 PM CDT Sun Jun 7 2020
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-081350-
/O.EXT.KILX.FL.W.0049.000000T0000Z-200608T1912Z/
/MNTI2.1.ER.200606T1043Z.200607T1045Z.200608T1312Z.NO/
649 PM CDT Sun Jun 7 2020
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Monday afternoon.
* At 600 PM Sunday the stage was 13.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Sangamon River
Monticello 13 13.7 Sun 6 PM 13.1 10.9 9.8
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$413
WGUS83 KILX 081417
FLSILX
Flood Statement
National Weather Service Lincoln IL
917 AM CDT Mon Jun 8 2020
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-090000-
/O.EXT.KILX.FL.W.0049.000000T0000Z-200609T0000Z/
/MNTI2.1.ER.200606T1043Z.200607T1045Z.200608T1800Z.NO/
917 AM CDT Mon Jun 8 2020
The Flood Warning continues for
The Sangamon River at Monticello.
* Until this evening.
* At 900 AM Monday the stage was 13.3 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Sangamon River
Monticello 13 13.3 Mon 9 AM 11.6 10.4 9.7
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
Barnes265
WGUS83 KILX 082215
FLSILX
Flood Statement
National Weather Service Lincoln IL
515 PM CDT Mon Jun 8 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Sangamon River at Monticello affecting Piatt County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC147-082245-
/O.CAN.KILX.FL.W.0049.000000T0000Z-200609T0000Z/
/MNTI2.1.ER.200606T1043Z.200607T1045Z.200608T2137Z.NO/
515 PM CDT Mon Jun 8 2020
The Flood Warning is cancelled for
The Sangamon River at Monticello.
* At 500 PM Monday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 437 PM Monday.
* Forecast...The river will continue to fall to 11.6 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Sangamon River
Monticello 13 12.9 Mon 5 PM 11.6 10.4 9.2
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
ShimonWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jun 5, 6:01 AM CDT, 2 hours earlier.
Area forecast discussion, Jun 5, 6:01 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Lincoln IL 601 AM CDT Fri Jun 5 2020 .SYNOPSIS... Issued at 345 AM CDT Fri Jun 5 2020 One more very warm and humid day is expected today across central and southeast Illinois, before a cold front brings less humid conditions for the weekend. This front will bring isolated thunderstorms into this evening, though a large part of the area will remain dry. After that, dry weather will prevail across the area from Saturday through Monday night. Heat and humidity return to the area Monday and Tuesday. The remnants of Cristobal will likely bring more widespread rains and scattered thunderstorms to the area Tuesday afternoon into Wednesday as it moves up the Mississippi valley. && .SHORT TERM...(Today and tonight) ISSUED AT 400 AM CDT Fri Jun 5 2020 A couple MCS's were over central/northern IA and NW MO into ne KS early this morning with some severe storms and heavy rains. Meanwhile all but extreme nw IL currently dry. Some fog noted se of a Danville to Shelbyville line with patches of dense fog in southeast IL and more widespread east over west central IN where weak surface ridge of high pressure giving nearly calm winds. Have continued mention of fog in east central/se IL until 8 am and shallow fog should burn off quickly 1-2 hours after sunrise. Weak surface ridge will slowly drift east of IL by sunset, while a cold front drops into nw IL late this afternoon. Cold front to drop south thru CWA during tonight, and pass south of far southern counties (highway 50) by mid Sat morning. Another very warm and humid day expected over the area with highs in the upper 80s to near 90 with gentle sw winds 5-10 mph. Muggy dewpoints of 65-70 to give afternoon heat indices in the low to mid 90s. Latest CAMs not showing much convection over the area until late afternoon over west central/nw IL where higher instability develops, while better wind shear of 30 kts and greater were north of CWA this afternoon/evening. SPC day1 outlook has marginal risk of severe storms west of I-57 for 5% risk of damaging winds and hail with isolated convection. Locally heavy rains possible too in humid/tropical air mass and slow moving storms that manage to develop in a capped atmosphere with 500 mb heights rising to 585-587 dm by 00Z/7 pm. Have 20-30% chance of thunderstorms shifting southward with front over the area late this afternoon and tonight. Lows tonight in the mid to upper 60s, coolest in northern CWA and near 70F along and south of highway 50. .LONG TERM...(Saturday through Thursday) ISSUED AT 400 AM CDT Fri Jun 5 2020 Far southern 3 counties could see isolated convection early Sat morning otherwise chance of convection Sat afternoon mainly to be south of highway 50 in more humid/tropical air mass. Somewhat cooler and less humid air gradually filters into central IL on Sat with ne winds 5-10 mph and mostly sunny skies. Highs Sat in the mid 80s in central IL and upper 80s to near 90F in southeast IL where afternoon heat indices still in the lower 90s. Weak high pressure ridge moving into the western Great Lakes on Sat night to bring a cooler and more comfortable night to the area. Lows in the mid to upper 50s central and ne CWA and lower 60s sw CWA including se IL. High pressure drifts over Lake Huron by sunset Sunday while upper level ridge builds into IL with 500 mb heights rising to 588-590 dm by Sunday afternoon. Humidity levels still remain lower on Sunday with highs in the mid 80s, with some upper 80s over southern/sw IL. Upper level ridge settles over the Ohio river valley Monday and brings a very warm day near 90 to central/se IL with mostly sunny skies. Dry conditions continue thru early Tue across the CWA with lows Mon night around 70F. Remnants of tropical system Cristobal forecast by NHC to lift northward to LA coast by 1 am Mon, to southern AR by 1 am Tue, and to west central IL by 1 am Wed. This will likely spread widespread rain showers and some thunderstorms northward into central/se IL later Tue and Tue night then diminish later Wed as remnants of Cristobal lift ne of Lake Superior Wed afternoon. Models have trended further west with track of Cristobal though still giving 1-2 inch rains over much of CWA, heaviest west of I-57. Hot and humid Tue with highs in the upper 80s/lower 90s and afternoon heat indices in the 90s, hottest in eastern/ne IL where rain arrives later. Cooler highs in the upper 70s/lower 80s on Wed, warmest in eastern IL again. Much of area drier overnight Wed night and Thu with highs Thu in the lower 80s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 600 AM CDT Fri Jun 5 2020 VFR conditions generally expected across central IL through 12Z/7 am Sat. Light fog at CMI and PIA with vsbys of 5-6 miles early this morning. Blowoff mid/high clouds spreading east into central IL early this morning from MCS over IA/MO. Convection from this MCS should stay west of the central IL airports this morning. Isolated thunderstorm to develop during mid to late afternoon and in unstable tropical air mass, though coverage too limited to mention in TAFs at this time. A weak front to drop south over central IL later this evening and will shift SW winds 5-10 kts today, to the NW overnight tonight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...07 SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Jun 5, 3:07 AM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 307 AM CDT Fri Jun 5 2020 ILZ027>031-036-037-040-041-047>050-060815- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 307 AM CDT Fri Jun 5 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Minor to moderate flooding will continue along the Illinois River. Isolated strong to severe storms are possible this afternoon and evening. The primary threats are damaging winds and large hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There will be a chance for thunderstorms later Tuesday into Wednesday. Locally heavy rain is possible. Flooding will continue along the Illinois River, although it will subside around Henry by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>045-051>055-061-066-060815- Champaign-Christian-De Witt-Douglas-Effingham-Logan-Macon-McLean- Moultrie-Piatt-Sangamon-Shelby- 307 AM CDT Fri Jun 5 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated strong to severe storms are possible this afternoon and evening. The primary threats are damaging winds and large hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There will be a chance for thunderstorms later Tuesday into Wednesday. Locally heavy rain is possible. Minor flooding is expected along the Sangamon River near Monticello Saturday through early Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ046-056-057-062-063-067-068-071>073-060815- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Jasper-Lawrence- Richland-Vermilion- 307 AM CDT Fri Jun 5 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms are possible this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There will be a chance for thunderstorms later Tuesday into Wednesday. Locally heavy rain is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:28 PM CDT | Special Weather Statement | ILX | Stark | 47 min |
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.